MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570540
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a wallflex biliary rx covered stent was to be used to treat a malignant stricture in the biliary during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2019.Reportedly, the patient's anatomy was tortuous.According to the complainant, during the procedure, the stent was able to be deployed; however, it was noticed that the stent cover was broken at the front tip.The deployed stent was removed with a snare and another wallflex biliary stent was placed to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a wallflex biliary rx covered stent was to be used to treat a malignant stricture in the biliary during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2019.Reportedly, the patient's anatomy was tortuous.According to the complainant, during the procedure, the stent was able to be deployed; however, it was noticed that the stent cover was broken at the front tip.The deployed stent was removed with a snare and another wallflex biliary stent was placed to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.Corrected information received on may 21, 2019.The stent placement procedure was performed on (b)(6) 2019, not(b)(6) 2019.Additional information received on may 29, 2019.According to the complainant, the stent was removed with the delivery system and the stent was not fully deployed.
 
Additional Manufacturer Narrative
Blocks b5 has been updated with additional information received on may 21, 2019 and may 29, 2019.Block h6: problem code 2978 captures the reportable event of stent cover damaged.Block h10: a fully constrained wallflex biliary rx covered stent and deliver system were returned for analysis.Functional evaluation revealed that it was possible to deploy the stent using the delivery system as received with no difficulty.The stent was measured to be within specifications.No other issues with the stent and delivery system were noted.The complainant confirmed the correct device was returned for analysis.As there were no issue with the returned device, the reported event could not be confirmed.Therefore, the most probable root cause for the complaint event is no problem detected.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.Block h11: block b3 (date of event) has been corrected based on additional information received on may 21, 2019.Note: on may 17, 2019, the complainant reported that the event addressed by manufacturer report # 3005099803-2019-02527 is a duplicate of the event addressed by this report.All relevant information regarding this event will be captured by this report.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8556884
Report Number3005099803-2019-02230
Device Sequence Number2430948
Product Code FGE
UDI-Device Identifier08714729764922
UDI-Public08714729764922
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2019
Device Model NumberM00570540
Device Catalogue Number7054
Device Lot Number0020376145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer05/17/2019
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight56